Hail, Yuma
- When
- August 4, 1:30 PM MST
- Where
- Yuma County, 9.05 mi SSE of Beecher Is
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.762, -102.055
A severe thunderstorm developed near the Colorado Kansas border during the afternoon. Quarter size hail was reported with this storm near Beecher Island.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
A severe thunderstorm developed near the Colorado Kansas border during the afternoon. Quarter size hail was reported with this storm near Beecher Island.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 4, 1:30 PM MST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 230 PM MDT TUE AUG 4 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 228 PM MDT TUE AUG 4 2015 ONGOING THUNDERSTORMS AND SVR THUNDERSTORM WATCH 470 WILL CONTINUE INTO THIS EVENING WITH STORMS EXITING OVERNIGHT. THE FAR WESTERN PORTION OF THE FA WILL HAVE LOW CHANCES OF THUNDERSTORMS. LATER TONIGHT BOUNDARY LAYER RH INCREASES TO ABOVE 90 PERCENT OVER A LARGE PART OF THE AREA. PLAN TO INTRODUCE PATCHY FOG LATE TONIGHT THROUGH MID MORNING WEDNESDAY. OTHERWISE, SUBSIDENCE WILL PRODUCE DRY CONDITIONS ACROSS THE FA WEDNESDAY. MIN TEMPERATURES TONIGHT SHOULD RANGE FROM 60 TO 65. MAX TEMPERATURES WEDNESDAY SHOULD RISE TO THE LOWER 90S. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 228 PM MDT TUE AUG 4 2015 A FLATTENED RIDGE WILL RESIDE OVER THE ROCKIES AND PLAINS THROUGH FRIDAY. A SURFACE TROUGH WILL EXIST OVER EASTERN COLORADO WILL SHIFT EAST WEDNESDAY NIGHT. HIGH PRESSURE WILL MOVE INTO NORTHWEST KANSAS BEHIND THE TROUGH THURSDAY AND THURSDAY NIGHT. ANOTHER TROUGH WILL MOVE INTO EASTERN COLORADO FRIDAY. SUBSIDENCE WILL AND LACK OF MOISTURE WILL PRODUCE DRY CONDITIONS OVER THE FA FROM WEDNESDAY NIGHT THROUGH THURSDAY MORNING. SOME LIFT AND MOISTURE ASSOCIATED WITH THE FRONT MOVING SOUTH ACROSS THE FA THURSDAY AFTERNOON AND EVENING WILL SUPPORT A SLIGHT CHANCE OF THUNDERSTORMS. LIMITED MOISTURE IS CONFINED TO THE NORTHEAST THIRD OF THE FA THURSDAY AFTERNOON AND EVENING. SUBSIDENCE WILL BRING DRY CONDITIONS AGAIN AFTER 06Z FRIDAY THROUGH FRIDAY MORNING. THE NEXT SHORTWAVE COMING THROUGH THE FLOW WILL AFFECT EASTERN COLORADO FRIDAY AFTERNOON. PLAN TO CONTINUE SLIGHT CHANCE POPS DUE TO LIMITED MOISTURE. MIN TEMPERATURES WILL RANGE FROM THE LOWER TO MID 60S. MAX TEMPERATURES SHOULD RISE TO THE MID 90S THURSDAY AND FRIDAY. IN THE EXTENDED...(FRIDAY NIGHT THROUGH TUESDAY)... AN ACTIVE WEATHER PATTERN CONTINUES ACROSS THE FA. A RIDGE WILL REMAIN ANCHORED OVER THE PLAINS. HOWEVER, NUMEROUS SHORTWAVES WILL MOVE THROUGH THE RIDGE AND SUPPORT A SLIGHT CHANCE TO A CHANCE OF THUNDERSTORMS EACH DAY THROUGH TUESDAY. MIN TEMPERATURES WILL RANGE FROM THE LOWER TO MID 60S FRIDAY NIGHT AND THE MID TO UPPER 60S SATURDAY NIGHT THROUGH MONDAY NIGHT. MAX TEMPERATURES WILL VARY FROM THE UPPER 80S TO THE LOWER 90S. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 534 AM MDT TUE AUG 4 2015 VFR CONDITIONS ANTICIPATED AT KGLD OVER THE NEXT 24 HOURS. UNLIKE KGLD...KMCK IS CURRENTLY ENGULFED IN DENSE FOG. FOG FORMED IN THE VICINITY OF A STALLED FRONT WHERE MOISTURE IS POOLED. FOG SHOULD DISSIPATE BY LATE MORNING. THUNDERSTORM DEVELOPMENT OCCURS THIS AFTERNOON AS A VIGOROUS DISTURBANCE PUSHES THROUGH. STORMS LIKELY DEVELOP ON A DRYLINE AND THE PREVIOUSLY MENTIONED FRONT. STORMS WILL MOVE OVER KMCK BUT UNSURE IF THEY WILL REACH KGLD. FOR NOW...MENTIONED VCTS AT KGLD. STORMS LIKELY EXIT THE REGION THIS EVENING. ANOTHER ROUND OF FOG IS POSSIBLE...ESPECIALLY AT KMCK. PLACED A MVFR FOG MENTION INTO KMCK TAF FOR NOW. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...FS LONG TERM...FS AVIATION...RRH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 254 AM MDT TUE AUG 4 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-050900- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 254 AM MDT TUE AUG 4 2015 /354 AM CDT TUE AUG 4 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... DENSE FOG HAS DEVELOPED THIS MORNING ACROSS SOUTHWEST NEBRASKA. VISIBILITIES AS LOW AS ONE QUARTER MILE ARE EXPECTED UNTIL MID- MORNING. SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON GENERALLY EAST OF A YUMA COLORADO TO LEOTI KANSAS LINE. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS AND PERHAPS A TORNADO. HEAVY RAINFALL AND FLASH FLOODING MAY ALSO BE A CONCERN FOR LOCATIONS THAT RECEIVE MULTIPLE ROUNDS OF STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1256 PM MDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG 6 NW BIRD CITY 39.81N 101.60W
08/04/2015 CHEYENNE KS EMERGENCY MNGR
STRONG THUNDERSTORM WINDS PICKED UP AND DAMAGED A HEAVY
WOODEN PICNIC TABLE. STAKED DOWN TRAMPOLINE PULLED FROM
THE GROUND AND LOFTED.
&&
JNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
114 PM MDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM HAIL 10 NW HERNDON 40.03N 100.90W
08/04/2015 E1.00 INCH HITCHCOCK NE PUBLIC
HEAVY RAIN FELL ALONG WITH QUARTER SIZE HAIL
&&
JNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
128 PM MDT TUE AUG 4 2015
COZ090-042015-
YUMA COUNTY CO-
128 PM MDT TUE AUG 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL YUMA COUNTY UNTIL
215 PM MDT...
AT 127 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF WRAY...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WRAY AND LAIRD.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 236 AND 255.
LAT...LON 4019 10205 4000 10205 3997 10227 4018 10235
4028 10216
TIME...MOT...LOC 1927Z 324DEG 14KT 4018 10221
024PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
158 PM MDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 9 N BEARDSLEY 39.94N 101.25W
08/04/2015 E1.00 INCH RAWLINS KS PUBLIC
HAIL CURRENTLY FALLING, ALONG WITH HEAVY RAIN
&&
HILLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
215 PM MDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL BIRD CITY 39.75N 101.53W
08/04/2015 E2.00 INCH CHEYENNE KS PUBLIC
WINDS ESTIMATED UP TO 60 MPH. RELAYED VIA SOCIAL MEDIA.
&&
HILLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
219 PM MDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL COLBY 39.39N 101.05W
08/04/2015 E1.75 INCH THOMAS KS PUBLIC
&&
HILLThe Goodland radar (KGLD), 53 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592769.